Proceedings of the Japan Academy, Series A, Mathematical Sciences

Casson's invariant for homology $3$-spheres and the mapping class group

Shigeyuki Morita

Full-text: Open access

Article information

Source
Proc. Japan Acad. Ser. A Math. Sci., Volume 62, Number 10 (1986), 402-405.

Dates
First available in Project Euclid: 19 November 2007

Permanent link to this document
https://projecteuclid.org/euclid.pja/1195514068

Digital Object Identifier
doi:10.3792/pjaa.62.402

Mathematical Reviews number (MathSciNet)
MR887872

Zentralblatt MATH identifier
0623.57006

Subjects
Primary: 57N10: Topology of general 3-manifolds [See also 57Mxx]

Citation

Morita, Shigeyuki. Casson's invariant for homology $3$-spheres and the mapping class group. Proc. Japan Acad. Ser. A Math. Sci. 62 (1986), no. 10, 402--405. doi:10.3792/pjaa.62.402. https://projecteuclid.org/euclid.pja/1195514068


Export citation

References

  • [1] J. Birman and R. Craggs: The ^-invariant of 3-manifolds and certain structural properties of the group of homeomorphisms of a closed oriented 2-manifold. Trans. Amer. Math. Soc, 237, 283-309 (1978).
  • [2] A. Casson: Lectures at MSRI (1985).
  • [3] D. Johnson: Quadratic forms and the Birman-Craggs homomorphisms. Trans. Amer. Math. Soc, 261, 235-254 (1980).
  • [4] D. Johnson: An abelian quotient of the mapping class group Sg. Math. Ann., 249, 225- 242 (1980).
  • [5] D. Johnson: A survey of the Torelli group. Contemporary Math., 20, 165-179 (1983).
  • [6] D. Johnson: The structure of the Torelli group, II: A characterization of the group generated by twists on bounding curves. Topology, 24, 113-126 (1985).
  • [7] W. Magnus, A. Karrass, and D. Solitar: Combinatorial Group Theory: presentations of groups in terms of generators and relations. Inter science Publ. Wiley & Sons (1966).